Alert archive / Texas / Flash Flood Warnings in 2000
Flash Flood Warning 64, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Jun 15, 2000, 3:20 AM CDT for Bosque County, Somervell County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 15, 2000, 3:20 AM CDT (08:20 UTC)
- Expired
- Jun 15, 2000, 6:15 AM CDT
- In force
- 3 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Bosque County, TX, Somervell County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 67 km from the middle of the area, began a volume at 08:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 8.3 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 124 J/kg
- Mixed-layer CIN
- -187 J/kg
- Mixed-layer LCL
- 727 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KFWD 150825
FFWFWD
TXC035-425-151115-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
320 AM CDT THU JUN 15 2000
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
BOSQUE COUNTY IN NORTH CENTRAL TEXAS
SOMERVELL COUNTY IN NORTH CENTRAL TEXAS
* UNTIL 615 AM CDT.
* AT 320 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT
SHOWERS AND THUNDERSTORMS OVER SOMERVELL COUNTY...THE NORTHERN
HALF OF BOSQUE COUNTY...WERE MOVING SOUTHEAST AT 15 TO 20 MPH.
RADAR ESTIMATES THAT 2 TO 3 INCHES OF RAIN HAS FALLEN FROM GLEN
ROSE TO JUST NORTH OF MERIDIAN. ADDITIONAL RAIN WILL RESULT IN
FLASH FLOODING ACROSS SOMERVELL AND NORTHERN BOSQUE COUNTIES.
DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. THE DEPTH OF
THE WATER MAY BE TO GREAT TO ALLOW YOUR VEHICLE TO PASS SAFELY.
WORSE YET...THE ROAD MAY EVEN BE WASHED OUT. FLASH FLOODING IS
ESPECIALLY DANGEROUS AT NIGHT...WHEN FLOODED CREEKS...STREAMS AND
ROADS ARE HARD TO SEE.
LAT...LON 3229 9763 3224 9792 3209 9786 3201 9798
3181 9786 3203 9748What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 14, 9:45 PM CDT, 5 hours 35 minutes earlier.
Area forecast discussion, Jun 14, 9:45 PM CDT, 5 hours 35 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
945 PM CDT WED JUN 14 2000
WEAK COLD FRONT HAS BECOME NEARLY STATIONARY ALONG A STEPHENVILLE...
DFW...TO CANTON LINE. TRAINING OF ECHOES BETWEEN DFW AND CANTON
REPRESENT THE INITIAL THREAT FOR HEAVY RAINFALL. AS THE BOUNDARY
SAGS SLOWLY SOUTHWARD...CONVECTION WILL CONTINUE TO BE FUELED BY
THE LOW LEVEL JET. SECONDARY VORT MAX ENTERING THE PANHANDLE UNDER
NORTHWEST FLOW ALOFT EXPECTED TO AID ADDITIONAL LIFT AND THE
PROSPECT FOR A PROLONGED RAINFALL EVENT THE REMAINDER OF TONIGHT.
WITH SATURATED GROUNDS FROM PREVIOUS RAINS...HAVE OPTIONED TO ISSUE
A FLASH FLOOD WATCH FOR A LARGE PART OF THE REGION. HAVE EXCLUDED
THE EXTREME SOUTH FROM THE WATCH WHERE ONLY LIGHT RAIN HAS OCCURRED
AND GROUND MOISTURE NOT AS DEEP.
.FTW...FLASH FLOOD WATCH IN EFFECT TONIGHT FOR PARTS OF
NORTH CENTRAL TEXAS.
48The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 9:18 PM CDT | Flash Flood Warning | FWD | Dallas, Tarrant | 3 hr |
| Jun 14, 11:41 PM CDT | Severe Thunderstorm Warning | FWD | Hopkins | 49 min |
| Jun 15, 12:27 AM CDT | Flash Flood Warning | FWD | Johnson | 4 hr |
| Jun 15, 1:38 AM CDT | Flash Flood Warning | FWD | Hopkins, Hunt | 4 hr |
| Jun 15, 6:14 AM CDT | Flash Flood Warning | FWD | Bosque | 2 hr |
| Jun 15, 6:30 AM CDT | Flash Flood Warning | FWD | Hamilton | 3 hr |
| Jun 15, 6:38 AM CDT | Flash Flood Warning | FWD | Rains, Van Zandt | 3 hr |
| Jun 15, 8:29 AM CDT | Flash Flood Warning | FWD | Hunt | 3 hr |
| Jun 15, 9:32 AM CDT | Flash Flood Warning | FWD | Rains, Van Zandt | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2000Every flash flood warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.